MAUDE Adverse Event Report: WARSAW ORTHOPEDICS TSRH SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

WARSAW ORTHOPEDICS TSRH SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 83565508
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review: post-op x-rays shows thoracic lumbar sacral posterior spinal instrumentation.Interbody graft are present at l5-s1, l4-5, l3-4.The patient body "condition" is quite obese.On the immediate post-op x-ray hardware placement appears appropriate.On the delayed x-ray there is a bilateral rod fracture, with the rod completely displaced from the screw heads on one side.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with degenerative scoliosis with multilevel stenosis, degenerative disc disease (ddd) and underwent multilevel laminectomy fusion surgery at t11- ileum levels.Post-operatively, the screw loosened.As a result, a revision surgery was performed to remove the alleged screw.No patient complications were reported post surgery.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the pin of the bone screw is not seated fully inside the joint of the screw.There is no thread damage nor surface damage.Unable to determine root cause of pin backing out.If information is provided in the future, a supplemental report will be issued.

Brand Name
TSRH SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8255679
Report Number1030489-2019-00065
Device Sequence Number13943075
Product Code NKB
UDI-Device Identifier00613994568502
UDI-Public00613994568502
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K092676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number83565508
Device Lot Number0062844W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR